# SDR 2004FA0000554

- Difficulty date: June 25, 2004
- Submitted: June 25, 2004
- Operation: General aviation
- Aircraft: N516ER
- Make and model: Cessna 172S
- Aircraft serial: 172S8620
- Aircraft time: 2,886 hours
- Engine: Lyc IO360A1A
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Lock
- Part number: MM201057
- Condition: Broken
- Location: Seat Back
- Part time: 2,886 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PILOT SEAT BACK CYL LOCK ASSY ROD BROKE AT SWAGED ROD END. AC RETURNED TO AIRPORT.  MFG RESCINDED SB DUE TO PROBLEMS WITH CYL LOCK ASSY.  ANOTHER SB04-25-02 WHICH IS SUPPOSED TO TAKE CARE OF ANY PROBLEMS.  ELECTED TO REMOVE ALL CYL LOCK ASSY, INSTALL SOLID RODS IAW SB04-25-02 UNTIL SUCH TIME AS ALL NEW CYL LOCK ASSY ARE RECEIVED FROM MFG, SEATS ARE RETURNED TO ORIGINAL CONFIGURATION.  OFFSET ATTACHMENT AT BACK OF SEAT CONTRIBUTES TO BENDING MOMENT BEING APPLIED TO ROD END AND SIDE LOADS CYL LOCK ASSY.  IT IS IMPOSSIBLE TO OBSERVE ROD CRACKING AT SWAGED END PRIOR TO FAILURE DUE TO PLASTIC COVER OVER END THAT IS NOT REMOVABLE. THIS IS SECOND CYL LOCK ASSY ROD END TO BREAK SINCE SB04-25-01 WAS INCORPORATED.
